Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Lexapro - side effects ?

Hi- can anyone tell me if Lexapro can make you fell ill and dizzy, also hands sweating etc.,  I have been 3 days on this 10mg taken once a day, I had been taking xanax but GP took me off these after one month as he felt they are for as short of use as possible, but now I feel so awful I wonder is this how it is with them?  I am taking them for anxiety with overactive thyroid.
Thank you in advance for any answers
9 Responses
480448 tn?1426952138
All of these medications (Lexapro, Effexor, etc) commonly come with some initial side effects.  It can be rough, but if you can TRY to stick it out for a few weeks, they start to subside and then resolve completely for most people.  Of course, keep working with your doctor, but truly these meds require some patience at first...

Try to stay on the Effexor if you can.  Your side effects really are pretty common for these meds, they vary in severity from person to person.  I've taken a few different AD's thru the years (at different times for each), and some were a breeze to start, others had some pretty awful side effects.  The good news is...those side effects started improving for me usually by the 2nd week, and once they started getting better, they went away pretty quickly.

Hang in there...keep the line of communication open with your doc and of course, we're here for you too!
1390847 tn?1344661068
I took lexapro for a while and the first week or so was  hell.  I was EXTREMELY nausious, dizzy, shaking, i would wake up with bad night sweats.  These are all common side effects that should go away within a week or so.  However, if they dont, talk to your doctor.  Good luck.
Avatar universal
i thank you for telling me about how you got on - I contacted my GP and he told me to stop taking them had just taken 3 - gave me new tablets and I took one last night and OMG I have been worse all night and again today - rang GP he said to leave it for a couple of days and try the 2nd lot again - so fed up I have missed so much time from work last year and here I am off again - the 2nd tablet is efexor but today is so weird I feel hot and sweating, dizzy and feeling so sick can not eat just lying.... hopefully I will sleep off these weird feelings
take care
Avatar universal
thank you for your reply - I will keep all that in mind - I think I might try and go without anything for a few days and see how I go - the test will be going back to work next Monday PG but I am sitting here looking at a box of Lexapro, a card of Efexor and 3 xanax and being totally honest I am afraid to take any of them, what I am thinking today is, I stopped taking xanax 3 days ago and maybe I might have some withdrawal symptoms from them?  I have been on them for over a month - just a thought - I am amazed at what a little tablet or lack of can do to your body - scary stuff
Again thank you for taking the time to reply -
take care
Avatar universal
Hi can I ask you, I am now on Sertraline-Lustral 50mg tabs for 7 weeks and was doing OK with them, but then we got some really bad news about my Mum and now I am getting restless when I think about what is ahead of us and will I get through it?  reminds me of where I was before I was told about having overactive thyroid but not just as bad and I just wonder in November my Endo gave me xanas which I have some here,  but GP said to stop them and take Lustral, so I wonder can I take xanax while taking the lustral, if you know what I mean - would like to know what you think many thanks in advance        
480448 tn?1426952138
You need to check with your doc for sure, but generally speaking, there aren't any contraindications between those meds.  I'm sorry about the bad news you got...keep in mind that stressful situations will cause an increase in your anxiety...that's to be expected.  I don't think asking to use a low dose "as needed" Xanax here and there during a particularly rough time is unreasonable.  Good luck...keep in touch!
Avatar universal
If you just stopped Xanax and started a new SSRI, I'm sure you're not feeling too well.  I definitely think stopping the Xanax is causing some discomfort.
Avatar universal
many thanks for your help - I will ask him - and see how I go.  it is great to have you all as sometimes it is hard to keep talking to people around me as all this seems to be just going on and on - and then I am asking questions of people who do not know what I am going through...
so for taking the time to keep me and the likes of me going... thank you.
Happy Easter    
480448 tn?1426952138
You're more than welcome!  Keep us updated on how you're doing!  Happy Easter to you as well!
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?